MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: the exact date is unknown, the best estimate is after (b)(6) 2021, the implant date and prior to (b)(6) 2022 the explant date.The intraocular lens (iol) has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Customer reported that after implanting the johnson & johnson intraocular lens (iol), their patient has had two residual difficulties.Patient has always felt that there was significant glare, visual disturbance with the multifocal lenses.This has interfered significantly with her driving ability as well as any bright lights situations.Additionally, the doctor reported that she has been found to have some irregular astigmatism and some residual nearsightedness, presbyopia after the counter activity.For all of the mentioned reasons and after a long discussion, the doctor decided to do a lens exchange of the lens in the right eye with a conventional lens aiming for distance vision and planning to get glasses afterwards for a final improved refraction.The replacement lens is model dib00 19.5 diopter.No capsule tear was reported and no surgical or medical intervention such as incision enlargement, vitrectomy, or sutures.The patient outcome post-op is to be determined during their post-op period.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 23, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues related to or could have contributed to visual issues were observed and no additional conditions with the lens were observed.Based on the return condition of the lens (cut in half), no further product evaluation could be performed on the lens.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Therefore, no escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13262395
Report Number3012236936-2022-00111
Device Sequence Number20018771
Product Code MFK
UDI-Device Identifier05050474751873
UDI-Public(01)05050474751873(17)240615
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite